Alert archive / Kansas / Wind Advisories in 2019

Wind Advisory 1, NWS Wichita, KS

January 18, 201926 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jan 18, 2019, 3:44 PM CST for 26 counties in Kansas. It took effect at Jan 18, 2019, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2019, 3:44 PM CST (21:44 UTC)
In effect from
Jan 18, 2019, 9:00 PM CST
Expired
Jan 19, 2019, 12:00 PM CST
In force
15 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS73 KICT 182144
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
344 PM CST Fri Jan 18 2019


KSZ032-033-047-048-050-067-082-083-091>094-098>100-191145-
/O.NEW.KICT.WI.Y.0001.190119T0300Z-190119T1200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Chautauqua-Montgomery-Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
344 PM CST Fri Jan 18 2019

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 9 PM this evening to 6 AM CST
Saturday.

* Winds...North at 25 to 35 mph with gusts up to 45 mph.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$
6 follow-up statements
116 
WWUS73 KICT 190611
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1211 AM CST Sat Jan 19 2019


KSZ049-051>053-068-191200-
/O.EXA.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/
Saline-McPherson-Marion-Chase-Harvey-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, and Newton
1211 AM CST Sat Jan 19 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 6 AM CST early this morning.

* Winds...North 25 to 30 mph with gusts up to 40 mph.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ032-033-047-048-050-067-082-083-091>094-098>100-191200-
/O.CON.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Chautauqua-Montgomery-Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
1211 AM CST Sat Jan 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* Winds...North 25 to 30 mph with gusts up to 40 mph.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
053 
WWUS73 KICT 190711
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
111 AM CST Sat Jan 19 2019


KSZ069-191200-
/O.EXA.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/
Butler-
Including the cities of El Dorado, Augusta, Andover, 
and Rose Hill
111 AM CST Sat Jan 19 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 6 AM CST early this morning.

* Winds...North around 30 mph with gusts up to 45 mph.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ032-033-047>053-067-068-082-083-091>094-098>100-191200-
/O.CON.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-
Chautauqua-Montgomery-Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
111 AM CST Sat Jan 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* Winds...North 25 to 35 mph with gusts up to 45 mph.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
191 
WWUS73 KICT 190754
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
154 AM CST Sat Jan 19 2019


KSZ070>072-095-096-191500-
/O.EXB.KICT.WI.Y.0001.000000T0000Z-190119T1500Z/
Greenwood-Woodson-Allen-Wilson-Neosho-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Neodesha, Fredonia, and Chanute
154 AM CST Sat Jan 19 2019

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 9 AM CST this morning.

* Winds...North 25 to 35 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur early in the morning
  while gradually decreasing as we move through the day.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ032-033-047>053-067>069-082-083-091>094-098>100-191500-
/O.EXT.KICT.WI.Y.0001.000000T0000Z-190119T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Elk-Chautauqua-Montgomery-Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan,
Cedar Vale, Coffeyville, Independence, and Parsons
154 AM CST Sat Jan 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* Winds...North 25 to 35 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur early in the morning
  while gradually decreasing as we move through the day.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
032 
WWUS73 KICT 191003
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
403 AM CST Sat Jan 19 2019


KSZ052-053-067>072-082-083-091>096-098>100-191800-
/O.EXT.KICT.WI.Y.0001.000000T0000Z-190119T1800Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
403 AM CST Sat Jan 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* Winds...North 25 to 30 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur this morning while 
  gradually decreasing as we move through the day.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ032-033-047>051-191200-
/O.EXT.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
and McPherson
403 AM CST Sat Jan 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* Winds...North 25 to 30 mph with gusts up to 40 mph.

* Timing...The strongest winds will occur early in the morning. 

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Lawson
483 
WWUS73 KICT 191157
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
557 AM CST Sat Jan 19 2019

KSZ032-033-047>051-191300-
/O.EXP.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
and McPherson
557 AM CST Sat Jan 19 2019

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

Winds have started to decrease across central Kansas this morning
but will still remain gusty. 

$$

KSZ052-053-067>072-082-083-091>096-098>100-191800-
/O.CON.KICT.WI.Y.0001.000000T0000Z-190119T1800Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
557 AM CST Sat Jan 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* Winds...North 25 to 30 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur this morning while 
  gradually decreasing as we move through the day.

* Impacts...include sudden and strong gusts which may impact 
  travel, especially on east-west oriented roads and highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Lawson
734 
WWUS73 KICT 191749
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1149 AM CST Sat Jan 19 2019


KSZ052-053-067>072-082-083-091>096-098>100-191900-
/O.EXP.KICT.WI.Y.0001.000000T0000Z-190119T1800Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
1149 AM CST Sat Jan 19 2019

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

North winds have subsided a bit with gusts generally under 40 mph.
Winds will diminish further during the afternoon. Therefore the
wind advisory will be allowed to expire at noon.

$$

KED

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:22 PM CST, 22 minutes earlier.

Area forecast discussion, Jan 18, 3:22 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
322 PM CST Fri Jan 18 2019

.SHORT TERM...(This evening through Monday night)
Issued at 322 PM CST Fri Jan 18 2019

Upper trof will continue to dig southeast as it moves over the
central/southern Plains early tonight before moving east across
the Ozarks and mid-Mississippi Valley by midday Saturday. While
this system remains rather progressive and the main weather
impacts will be the strong north winds and much colder
temperatures, a light/modest accumulating snowfall is expected
overnight across portions of the forecast area. As the previous
forecaster alluded to, residence time of deep saturation and lift
in the dendritic snow growth zone appears rather limited tonight.
However, the short term guidance, most notably the NAM/RAP, show
a transient band of frontogenetic lift oriented SW-NE across
central Kansas early this evening. While this transitions
southeastward during the late evening, it may tap a period of
deeper/colder saturation into the better snow growth zone across
portions of central Kansas into the Flint Hills. Weak elevated
instability will also reside across southeast Kansas tonight so
have included mention of thunder there later this evening.
Otherwise, the strong north winds are expected to ramp up to
advisory levels with gusts over 40 mph tonight, so have added
this headline with some overlap with the expanded Winter weather
advisory. A brief period of freezing drizzle is possible before
any snow ends tonight/early Saturday morning. Little change to
the going forecast for Saturday afternoon/night with temperatures
unseasonably cold. Ridging aloft on Sunday and return southerly
low level flow into Monday will result in a nice warming trend,
especially over the snow-free areas.

Darmofal

.LONG TERM...(Tuesday through Friday)
Issued at 322 PM CST Fri Jan 18 2019

A portion of the upper trof moving across the western CONUS early
next week looks to take a weaker shortwave eastward across the
central Plains Monday night/Tuesday while the southern portion
digs much further south into northern Mexico. If so, precip
chances look much more muted or negated across the area. There is
generally consensus in developing a deeper longwave across the
central and eastern CONUS by late next week.

KED

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1153 AM CST Fri Jan 18 2019

Except for SE KS, where MVFR cigs have begun to scour, the region
will remain IFR/LIFR stratified the rest of the day & throughout
the night as a saturated airmass continues to stream NE ahead of
an Arctic Front. Along the front, where winds would become light
from the E, vsbys may drop to around 1/2SM but should this would
be temporal for as the front surges through, the light E/NE winds
would quickly back toward the N & increase considerably, but cigs
would be slow to improve as a saturated airmass remains entrenched
across KS. Any -RA that develops would quickly change to -SN as
the lower-deck cold advection is STRONG. Winds will obviously be a
major concern with sustained speeds ~25kts & gusts ~35kts. C KS
terminals would be the first to reach VFR cig status with stratus
clearing KRSL & KGBD ~09Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    19  26  15  42 /  80  10   0   0
Hutchinson      17  25  15  42 /  80   0   0   0
Newton          15  24  14  40 /  90  10   0   0
ElDorado        18  24  13  39 /  80  10   0   0
Winfield-KWLD   20  28  15  41 /  80  10   0   0
Russell         15  24  14  43 /  70   0   0   0
Great Bend      16  25  16  45 /  70   0   0   0
Salina          16  23  13  40 /  80   0   0   0
McPherson       15  23  12  40 /  90   0   0   0
Coffeyville     24  28  14  38 /  70  30   0   0
Chanute         22  24  12  35 /  90  20   0   0
Iola            21  24  11  35 /  90  20   0   0
Parsons-KPPF    24  27  13  36 /  80  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 PM this evening to 6 AM CST Saturday for
KSZ032-033-047-048-050-067-082-083-091>094-098>100.

Winter Weather Advisory until 6 AM CST Saturday for KSZ049-
051>053-068-069.

Winter Weather Advisory until midnight CST tonight for KSZ032-
033-047-048-050-067.

Winter Weather Advisory from 9 PM this evening to 6 AM CST
Saturday for KSZ070>072-095-096.

&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...EPS
Hazardous weather outlook, Jan 18, 7:35 AM CST, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
735 AM CST Fri Jan 18 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-191100-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
735 AM CST Fri Jan 18 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Fog will be possible this morning for most of the area with some
locations seeing visibilities reduced to less than a mile at times.

Rain is expected to transition to snow late this afternoon and
especially tonight across the area. Snow amounts are expected to
range from a trace to around an inch. In addition, a brief period of
freezing drizzle or light freezing rain may also be possible
tonight with ice accumulation not expected. Lastly, north winds in
the 30 to 40 mph range will be likely tonight for areas generally
along and east of Interstate 135. This may cause some blowing snow
and reduced visibility. See latest winter weather advisory for
additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will be exiting far southeast Kansas Saturday morning
with no additional accumulation expected.

Very high fire danger will be in place Monday afternoon for
southeast Kansas.

Snow will be possible Tuesday into Tuesday night across most of the
area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Lawson

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 7:12 PM CSTDense Fog AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more12 hr
Jan 18, 4:05 AM CSTWinter Weather AdvisoryICTAllen, Barton, Butler, Chase, Ellsworth, Greenwood and 15 more22 hr

Nearby

Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.